I noticed I have high blood pressure, is this due to Abilify?

Hello,
I am 33 years old female and this year I noticed I have high blood pressure. I am 5’5 and 155 pounds. I have gained a bit of weight (30 pounds) because of taking abilify for psychosis. I am doing well and no longer experiencing any symptoms. However recently I noticed I am measuring high blood pressure. At the highest it was 153/93. Last year my blood pressure was fine but I had a high heart rate running over 100 beats per minute. Now I have high blood pressure. Please advice can this be a result of my medication? or weight gain?

Age: 33
Female
Medications: ABILIFY
General Information: No symptoms

Doctor Answers And General Comments : (both members and visitors can post)

2 Answers on "I noticed I have high blood pressure, is this due to Abilify?"

Notify of
avatar
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

Your high blood pressure is probably due to your weight gain rather than Abilify. In some rare cases Abilify can cause high blood pressure. If you have frequent headaches, it may be a sign that Abilify is the cause of the high blood pressure. Otherwise, it is recommended that you try to lose the extra weight. Exercise, diet and lifestyle choices will help and probably bring your BP down to a more normal range. Your Doctor can also prescribe medication to treat your high blood pressure. But I would try to bring the weight down to 125 pounds first.

Dr.Honey
Member
Dr.Honey
Hi. Thanks for the query.. Abilify is not seen ti cause high blood pressure however it can be seen secondary to other sode effects that are caised by Abilify.. It includes weight gain, anxiety, sleep problems, restlessness, headache etc.. As you already noticed weight gain, it can be a cause for high blood pressure as well as of you have anxiety or otger side effects then it can also be a cause.. So first of all you should do lifestyle and dietary changes like regular exercise, meditation and deep breathing exercises. It will help in keepung calm, loosing weight and… Read more »